MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; AORTO UNI-ILIAC [SUPRARENAL]

ENDOLOGIX INC. AFX; AORTO UNI-ILIAC [SUPRARENAL]
Model Number A28-28/C75-O20 V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with an infrarenal aortic extension and two suprarenal aortic extensions on (b)(6) 2016.The initial implant did not include a main body device due to patient having a large aneurysm and a hypogastric artery on the left located 6-8mm from the native bifurcation.On (b)(6) 2016 a follow up computed tomography (ct) showed a type 1a endoleak.The physician elected to implant an additional suprarenal aortic extension to seal the leak.The procedure was completed and there have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical evaluation was able to confirm a type 1a endoleak.Additionally there was evidence to reasonably support the following observations; intraoperative stent migration of all three cuffs and a type 2 endoleak.The clinical evaluation additionally found evidence to reasonably suggest the following contributing factors to the reported event; off label use, long term antiplatelet therapy and patient anatomy.The manufacturing evaluation did not reveal any issues or deviations that would explain the reported event.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The event devices remain implanted in the patient and were not available for further evaluation.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event at this time.
 
Event or Problem Description
Angio: (b)(6) 2016, (b)(6) 2016 ct: (b)(6) 2016, (b)(6) 2016 us: (b)(6) 2016.

Brand Name
AFX
Common Device Name
AORTO UNI-ILIAC [SUPRARENAL]
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6197513
Report Number2031527-2016-00586
Device Sequence Number19051497
Product Code MIH
UDI-Device Identifier00818009013583
UDI-Public(01)00818009013583(17)190315
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2019
Device Model NumberA28-28/C75-O20 V
Device Lot Number1464247-010
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AORTO UNI-ILIAC [INFRARENAL]- (B)(4); AORTO UNI-ILIAC [SUPRARENAL]- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR